Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 67, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 12, 2005, 5:40 PM EDT for Collier County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2005, 5:40 PM EDT (21:40 UTC)
- Expired
- Jul 12, 2005, 6:30 PM EDT
- In force
- 50 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Collier County, FL
The radar
The Miami radar (KAMX), 83 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.7 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1564 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 122142 SVRMFL FLC021-122230- /O.NEW.KMFL.SV.W.0067.050712T2140Z-050712T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 540 PM EDT TUE JUL 12 2005 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL COLLIER COUNTY IN SOUTH FLORIDA * UNTIL 630 PM EDT * AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MICCOSUKEE INDIAN RESERVATION...OR 22 MILES NORTHEAST OF MONROE STATION...AND MOVING WEST AT 10 MPH. * THE STORM WILL AFFECT... MILE MARKER 60 ON ALLIGATOR ALLEY BY 620 PM EDT FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522 TO REPORT SEVERE WEATHER. LAT...LON 2604 8089 2619 8089 2624 8124 2601 8125 $$ BAXTER
1 follow-up statement
000 WWUS52 KMFL 122229 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 628 PM EDT TUE JUL 12 2005 FLC021-122236- /O.EXP.KMFL.SV.W.0067.000000T0000Z-050712T2230Z/ COLLIER FL- 628 PM EDT TUE JUL 12 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL COLLIER COUNTY HAS BEEN ALLOW TO EXPIRED... THE THUNDERSTORM THAT PROMPTED THE WARNING FOR EAST CENTRAL COLLIER COUNTY HAS WEAKEN TO BELOW SEVERE LIMITS. THEREFORE...THE SEVERE THUNDERSTORMS WARNING FOR EAST CENTRAL COLLIER COUNTY HAS BEEN ALLOW TO EXPIRED. HOWEVER...THIS STORM COULD STILL PRODUCED WIND GUSTS UP TO 40 MPH...CLOUD TO GROUND LIGHTNING STRIKES...AND LOCALLY HEAVY RAINFALL ALONG I-75 IN EAST CENTRAL COLLIER COUNTY. LAT...LON 2604 8089 2619 8089 2624 8124 2601 8125 $$ BAXTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:14 PM EDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jul 12, 2:14 PM EDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 214 PM EDT TUE JUL 12 2005 .DISCUSSION...SUBTROPICAL HIGH REMAINS QUITE STRONG ACROSS THE ATLANTIC EXTENDING INTO FLORIDA. EVEN MID AND UPPER LEVEL RIDGE IS CENTERED JUST NORTH OF THE LOCAL AREA. THIS PATTERN WILL PERSIST THROUGH THE NEXT WEEK. EAST TO SOUTHEAST WINDS WILL FOCUS CONVECTION OVER OUR WESTERN ZONES DURING THE AFTERNOON AND EARLY MORNING SHOWERS WILL AFFECT THE ATLANTIC WATERS AND SOUTHEAST FL COAST. WINDS WILL BE FAIRLY LIGHT...SO CANNOT ENTIRELY DISCOUNT THE POSSIBILITY OF AN AFTERNOON SHOWER OR STORM OVER INLAND AREAS OF THE EAST COAST...THOUGH CHANCES WILL BE LESS. THE STRONG RIDGE SHOULD HELP TO KEEP TROPICAL STORM EMILY OVER THE CARIBBEAN...HOPEFULLY WELL SOUTH OF OUR AREA. TEMPERATURES WILL BE NEARLY THE SAME EACH DAY WITH HIGHS AROUND 90 DEGREES AND LOWS 75 TO 80. && .MARINE...LIGHT EASTERLY BREEZES WILL BE PRESENT THROUGH THE FORECAST PERIOD. SEAS SHOULD BE 4 FEET OR LESS. && .FIRE WEATHER...NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 79 89 78 90 / 20 40 30 50 FORT LAUDERDALE 78 89 78 88 / 20 40 30 50 MIAMI 78 90 78 90 / 20 40 30 50 NAPLES 77 91 76 90 / 20 50 20 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 12, 10:06 AM EDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1006 AM EDT TUE JUL 12 2005 FLZ067-068-071>074-130730- PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- 955 AM EDT TUE JUL 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS:SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEAST SECTIONS OF MAINLAND SOUTH FLORIDA THIS AFTERNOON THROUGH EARLY THIS EVENING. THE MAIN IMPACTS FROM THE STORMS WILL BE LIGHTNING AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS DEVELOPMENT IS EXPECTED EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO. FLZ063-066-069-070-075-130730- GLADES-HENDRY-WESTERN COLLIER-EASTERN COLLIER-MAINLAND MONROE- 955 AM EDT TUE JUL 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS:SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS INTERIOR AND WEST SECTIONS OF MAINLAND SOUTH FLORIDA THIS AFTERNOON THROUGH EARLY THIS EVENING. THE MAIN IMPACTS FROM THE STORMS WILL BE STRONG WIND GUSTS TO 40 TO 50 MPH...FREQUENT LIGHTNING AND LOCALLY HEAVY DOWNPOURS...ESPECIALLY FOR AREAS FROM THE WESTERN SHORES OF LAKE OKEECHOBEE TO COASTAL SECTIONS OF MAINLAND MONROE COUNTY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS DEVELOPMENT IS EXPECTED EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
In the hours before
Special weather statement, Jul 12, 5:27 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 527 PM EDT TUE JUL 12 2005 FLZ070-122200- EASTERN COLLIER- 527 PM EDT TUE JUL 12 2005 ...STRONG THUNDERSTORM ALONG I-75 IN EASTERN COLLIER COUNTY... A STRONG THUNDERSTORM HAS DEVELOPED ALONG I-75 IN EASTERN COLLIER COUNTY MOVING WEST AT 5 TO 10 MPH. THE STRONG STORM WILL BE CAPABLE OF PRODUCING WINDS OF 40 TO 50 MPH...WHICH CAN BLOW LARGE VEHICLES AROUND...AND LOCALLY HEAVY RAINFALL THAT CAN REDUCE VISIBILITIES BELOW 1 MILE AT TIMES. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522 TO REPORT SIGNIFICANT WEATHER. BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 6:22 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 39 min |
| Jul 12, 6:48 PM EDT | Special Marine Warning | MFL | 57 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.